A continuum model for periodic two-dimensional block structures

Sulem, J and Muhlhaus, HB (1997) A continuum model for periodic two-dimensional block structures. Mechanics of Cohesive-frictional Materials, 2 1: 31-46. doi:10.1002/(SICI)1099-1484(199701)2:1<31::AID-CFM24>3.0.CO;2-O

Author Sulem, J
Muhlhaus, HB
Title A continuum model for periodic two-dimensional block structures
Journal name Mechanics of Cohesive-frictional Materials   Check publisher's open access policy
ISSN 1082-5010
Publication date 1997
Sub-type Article (original research)
DOI 10.1002/(SICI)1099-1484(199701)2:1<31::AID-CFM24>3.0.CO;2-O
Volume 2
Issue 1
Start page 31
End page 46
Total pages 16
Language eng
Abstract A continuum model for regular block structures is derived by replacing the difference quotients of the discrete equations by corresponding differential quotients. The homogenization procedure leads to an anisotropic Cosserat Continuum. For elastic block interactions the dispersion relations of the discrete and the continuous models are derived and compared. Yield criteria for block tilting and sliding are formulated. An extension of the theory for large deformation is proposed. (C) 1997 by John Wiley & Sons, Ltd.
Keyword Materials Science, Multidisciplinary
Block Structure
Cosserat Continuum
Large Deformation
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Unknown

Document type: Journal Article
Sub-type: Article (original research)
Collection: Earth Systems Science Computational Centre Publications
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 40 times in Thomson Reuters Web of Science Article | Citations
Google Scholar Search Google Scholar
Created: Mon, 13 Aug 2007, 16:51:05 EST